Alert archive / Maine / Red Flag Warnings in 2016
Red Flag Warning 7, NWS Gray, ME
NWS Gray, ME issued this red flag warning at Apr 25, 2016, 3:17 AM EDT. It took effect at Apr 25, 2016, 11:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2016, 3:17 AM EDT (07:17 UTC)
- In effect from
- Apr 25, 2016, 11:00 AM EDT
- Expired
- Apr 25, 2016, 6:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
404 WWUS81 KGYX 250717 RFWGYX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 317 AM EDT MON APR 25 2016 ...DRY AND BREEZY CONDITIONS WILL ENHANCE THE THREAT OF WILDFIRES AGAIN MONDAY... MEZ007>009-250830- /O.CAN.KGYX.FW.A.0007.160425T1500Z-160425T2200Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- 317 AM EDT MON APR 25 2016 ...FIRE WEATHER WATCH IS CANCELLED FOR CRITICAL FIRE WEATHER CONDITIONS FOR INLAND PORTIONS OF WESTERN MAINE... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE FIRE WEATHER WATCH. $$ MEZ012>014-018>022-025>028-252200- /O.UPG.KGYX.FW.A.0007.160425T1500Z-160425T2200Z/ /O.NEW.KGYX.FW.W.0007.160425T1500Z-160425T2200Z/ SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- 317 AM EDT MON APR 25 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF INLAND WESTERN MAINE... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A RED FLAG WARNING FOR CRITICAL FIRE WEATHER CONDITIONS...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 012 SOUTHERN OXFORD...FIRE WEATHER ZONE 013 SOUTHERN FRANKLIN...FIRE WEATHER ZONE 014 SOUTHERN SOMERSET...FIRE WEATHER ZONE 018 INTERIOR YORK... FIRE WEATHER ZONE 019 INTERIOR CUMBERLAND...FIRE WEATHER ZONE 020 ANDROSCOGGIN...FIRE WEATHER ZONE 021 KENNEBEC...FIRE WEATHER ZONE 022 INTERIOR WALDO...FIRE WEATHER ZONE 025 SAGADAHOC...FIRE WEATHER ZONE 026 LINCOLN...FIRE WEATHER ZONE 027 KNOX AND FIRE WEATHER ZONE 028 COASTAL WALDO. * WINDS...WEST AROUND 10 MPH WITH GUSTS UP TO 20 MPH. * TIMING...RED FLAG CONDITIONS FROM 10 AM THROUGH 6 PM. * RELATIVE HUMIDITY...10 TO 20 PERCENT. * TEMPERATURES...IN THE MID 50S TO LOWER 60S. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY COULD CAUSE FIRES TO SPREAD RAPIDLY AND UNCONTROLLABLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED DUE TO A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITIES...AND DRY FUELS. ANY FIRES THAT DEVELOP MAY QUICKLY GET OUT OF CONTROL AND BECOME DIFFICULT TO CONTAIN. && $$
1 follow-up statement
773 WWUS81 KGYX 252156 RFWGYX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 556 PM EDT MON APR 25 2016 MEZ012>014-018>022-025>028-252300- /O.EXP.KGYX.FW.W.0007.000000T0000Z-160425T2200Z/ SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- 556 PM EDT MON APR 25 2016 ...RED FLAG WARNING WILL EXPIRE AT 6 PM EDT THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS FOR INLAND PORTIONS OF WESTERN MAINE... INCREASING RELATIVE HUMIDITES COMBINED WITH WEAKENING WINDS WILL ALLOW FOR THE CRITICAL FIRE DANGER TO COME TO AN END THIS EVENING. AFTER MIDNIGHT...A MIX OF RAIN AND SNOW WILL MOVE INTO THE REGION FROM THE WEST. $$ ARNOTT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this red flag warning went out at Apr 25, 12:06 AM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, Apr 25, 12:06 AM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
1206 AM EDT MON APR 25 2016
.SYNOPSIS...
HIGH PRESSURE WILL SHIFT OFFSHORE TONIGHT AND MONDAY. A WARM FRONT
WILL LIFT NORTH INTO SOUTHERN AND STALL THERE MONDAY NIGHT AND
TUESDAY. THIS WILL BRING SOME PRECIPITATION IN THE SOUTHERN HALF
OF NEW HAMPSHIRE AND COASTAL MAINE. SOME OF THIS COULD FALL AS
SNOW. COOL HIGH PRESSURE THEN SETTLES IN THROUGH THEN END OF THE
WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
1205 AM UPDATE...SLIGHT CHANGES TO ACCOUNT FOR CURRENT TRENDS IN
TEMPERATURES AND DEW POINTS. OTHERWISE FORECAST IS ON TRACK.
925 PM UPDATE...JUST A FEW MINOR ADJUSTMENTS TO THE GOING FORECAST
BASED ON LATEST TRENDS IN OBSERVATIONAL DATA. JUST SOME THIN
CIRRUS OVERSPREADING SOUTHERN ZONES THIS EVENING... OTHERWISE
CLEAR. WHERE WINDS ARE CALM... TEMPS WILL RADIATE QUITE WELL
TONIGHT. AS A RESULT... WE HAVE LOWERED MINS A BIT.
620 PM UPDATE...HAVE UPDATED THE FORECAST MAINLY FOR MINOR
ADJUSTMENTS TO TEMPS AND WINDS BASED ON LATEST OBSERVATIONAL
TRENDS. OVERALL...WINDS WILL DIMINISH THIS EVENING AND SKIES WILL
REMAIN CLEAR.
PREVIOUSLY...
WINDS WILL DIMINISH WITH JUST CIRRUS SKIMMING THE NRN AND SRN
ZONES TONIGHT. LOWS WILL DROP DOWN INTO THE MID 20S NORTH TO LOW
30S SOUTH.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/...
SFC HIGH CONTINUE TO SHIFT SE AWAY FROM THE CWA ON MON. AND WINDS
SHIFT TO SW BY LATER IN THE DAY. WEAK LOW WILL BEGIN TRACK EWD OUT
OF THE GREAT LAKES LATE MONDAY AND WILL SEE CLOUDS BEGIN TO
THICKEN UP DURING THE DAY. COULD SEE A FEW LIGHT SHRA IN SRN NH
BEFORE SUNSET...BUT BULK OF ANY RAFL WILL HOLD OFF UNTIL AT LEAST
MON EVENING. HIGHS WILL GENERALLY BE IN THE 50S AGAIN...TO AROUND
60 IN SRN NH.
MODELS /THE GFS AND EURO ANYWAY/ ARE IN BETTER
AGREEMENT THAT THE WEAK SFC LOW TRACKS S OF THE CWA...AND WE STAY ON
THE COLD SIDE OF THE SYSTEM. MODELS ALSO AGREE THAT WE GET SOME
PRECIP INTO SOUTHERN HALF OF NH AND THE COASTAL PLAIN OF ME MON
NIGHT INTO TUE...AND WILL BE SEEING A SURGE OF COLDER AIR FORM THE
N...WHICH COULD PRODUCE SOME SNOW AT THE HIGHER ELEVATIONS MON
NIGHT. IF ANY SNOW MAKES IT FURTHER SOUTH...THAT WILL LIKELY BE
TUE MORNING AND INCLUDED IN THE LONG TERM SECTION. LOWS WILL LIKE
OCCUR AROUND MIDNIGHT WITH TEMPS STEADY AFTER THAT...GENERALLY IN
THE UPPER 20S N...TO THE MID TO UPPER 30S IN THE SOUTH.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
MAIN WX CONCERN REMAINS AT THE BEGINNING OF THE EXTENDED. A WEAK
WAVE WILL TRAVEL ALONG THE BAROCLINIC ZONE HUNG UP OVER NEW
ENGLAND. MID LEVEL FRONTOGENESIS INCREASES SHARPLY BY TUE
MORNING...THOUGH THE BEST WAA LOOKS TO REMAIN S OF THE FORECAST
AREA. AS A RESULT...FORCING FOR ASCENT WILL BE MODEST BUT NOT
OVERLY STRONG. STILL A BAND OF PRECIP ORIENTED FROM NW TO SE LOOKS
TO DEVELOP AND SLIDE ACROSS THE SRN HALF OF THE AREA. SINCE
YESTERDAY THE 24.12Z GFS HAS COME MORE INTO LINE WITH THE
ECMWF...WITH UPPER LOW OVER CANADA PUSHING PRECIP FARTHER S. NRN
PARTS OF THE FORECAST AREA LOOK TO REMAIN DRY ALOFT...AND PRECIP
GENERATION WILL BE TOUGHER TO COME BY IN THAT CASE. THE BIGGEST
QUESTION WILL BE SFC TEMPS TUE AS PRECIP IS MOST LIKELY HEAVIEST.
THE 24.12Z NAM FORECAST SOUNDINGS FOR THE AREA POINT TOWARDS TEMPS
NEAR FREEZING...EVEN DURING THE DAYLIGHT...AND ACCUMULATING SNWFL.
WITH A GENERAL LACK OF PRECIP THE GFS FAILS TO WET BULB COOL...AND
TEMPS REMAIN IN THE 40S. HOWEVER...IF PRECIP WERE TO FALL THRU THE
COLUMN TEMPS WOULD WET BULB TO VERY NEAR FREEZING. SO THERE IS
SOME SNWFL ACCUMULATION IN THE FORECAST GRIDS...MAINLY FOR THE
HIGHER TERRAIN RIGHT NOW WHERE CONFIDENCE IS HIGHEST. LOWER
ELEVATIONS WILL HAVE TO KEEP AN EYE ON TRENDS...AS AT LEAST FLAKES
IN THE AIR IS LOOKING MORE AND MORE LIKELY. AS OF 24.00Z THE ECMWF
EPS EVEN HAD CHANCES OF 1 OR MORE INCH OF SNWFL GREATER THAN 50 OR
60 PERCENT FOR SRN NH. THERMAL PROFILES SUPPORT IT...IT IS JUST A
MATTER OF WHETHER ENOUGH PRECIP FALLS AT A HEAVY ENOUGH RATE.
BEYOND TUE...CANADIAN UPPER LOW CONTINUES TO BE THE MAIN DRIVER OF
OUR WX. FLOW BECOMES MORE CONFLUENT ALOFT...SO IT SHOULD BE
DRY...BUT TEMPS ALOFT REMAIN BELOW NORMAL FOR THIS TIME OF YEAR.
SO THE EXTENDED INTO THE WEEKEND WILL FEATURE LOW POP AND
SEASONABLY COOL TEMPS.
&&
.AVIATION /04Z MONDAY THROUGH FRIDAY/...
SHORT TERM...VFR TODAY THROUGH MONDAY. COULD SEE SOME MVFR TO IFR
I RA AND LOW CIGS LATE MON NIGHT...ESPECIALLY AT
KLEB/KCON/KMHT/KPSM/KPWM.
LONG TERM...A WAVE ALONG THE FRONT BRINGS PRECIP TO MAINLY THE SRN
HALF OF THE AREA INTO TUE. EXPECTING MVFR CONDITIONS ALONG AND S
OF A LEB TO PWM LINE...BUT SOME SNWFL COULD MIX IN AND LEAD TO
LOCAL IFR CONDITIONS...ESPECIALLY FOR WRN NH. ONCE FRONT SLIPS S
OF THE REGION...VFR CONDITIONS PREVAIL THRU THE END OF THE WORK
WEEK.
&&
.MARINE...
SHORT TERM...NW WINDS WILL GRADUALLY DIMINISH THIS AFTER AND
EVENTUALLY TURN SW TONIGHT. THE THEY SHIFT TO NE ON MON NIGHT BUT
REMAIN BELOW SCA.
LONG TERM...LATE MON NIGHT INTO TUE MORNING WINDS WILL GUST TO
NEAR 25 KTS OVER THE WATERS AS FRONT CROSSES THE WATERS. SCA
CONDITIONS ARE POSSIBLE IN THIS WINDOW. THE AREA LOOKS TO BE
BETWEEN SYSTEMS FOR THE REST OF THE WEEK...WITH GENERAL WLY FLOW
STAYING BELOW SCA THRESHOLDS.
&&
.FIRE WEATHER...
A FIRE WEATHER WATCH HAS BEEN ISSUED FOR PORTIONS OF MAINE FOR
MONDAY WHERE RH VALUES ARE EXPECTED TO DIP TO BETWEEN 15 AND 20
PERCENT WITH FREQUENT WIND GUSTS AROUND 20 MPH. LIGHTER WINDS
EXPECTED IN NH HAVE PRECLUDED THE ISSUANCE OF A WATCH AT THIS
TIME.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FIRE WEATHER WATCH FROM 11 AM EDT THIS MORNING THROUGH THIS
AFTERNOON FOR MEZ007>009-012>014-018>022-025>028.
NH...NONE.
MARINE...NONE.
&&
NEAR TERM...HANES
SHORT TERM...CEMPA
LONG TERM...LEGROHazardous weather outlook, Apr 25, 3:13 AM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 313 AM EDT MON APR 25 2016 MEZ012>014-018>022-025>028-260715- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-SAGADAHOC- LINCOLN-KNOX-COASTAL WALDO- 313 AM EDT MON APR 25 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTH CENTRAL MAINE...SOUTHWEST MAINE AND WESTERN MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ007>009-260715- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- 313 AM EDT MON APR 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL MAINE AND WESTERN MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ023-024-NHZ001>015-260715- COASTAL YORK-COASTAL CUMBERLAND-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL- SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE-EASTERN HILLSBOROUGH- INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- WESTERN AND CENTRAL HILLSBOROUGH- 313 AM EDT MON APR 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST MAINE...NEW HAMPSHIRE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-260715- COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- CASCO BAY- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 313 AM EDT MON APR 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Maine, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.